Addiction: Substance Abuse Community
How do I wean off of Fentanyl patches???
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

How do I wean off of Fentanyl patches???

Due to many neck and back chronic pain issues, my doctor prescribed me these 50 mcg Fentanyl patches to be changed every 72 hours.  I was heavily addicted to Percocet and Opanas for several years so I thought this would really help me out. I have been on them about 3 months now and my health insurance has just been canceled. I have 3 of the patches left and need to know what to do to wean off and then stop them completely. I cut one in half to make a 25 mcg patch and was fine for a day and a half then the withdrawal came on super strong. The one i have on now is 3/4 of a 50 mcg patch and i have felt ok until last nite when i started withdrawing again. Couldnt sit still, could sleep, felt nauseas, so i stuck the other 1/4 patch on. Since I no longer have insurance is there any other way to get off of these damn things? How about Suboxone or anything else? Any help would be GREATLY appreciated. Thank you!!!!!
Related Discussions
2 Comments Post a Comment
Blank
1855076_tn?1337118903
Fentanyl can be tough to come off.  Can you ask the prescribing doctor if he can taper you down with something less expensive?  When I was on them, my prescriptions came with a coupon for $50 or $25 off.  You could contact the manufacturer and see if they can be of assistance to you.

If you've already dealt with withdrawals from other opiates, then you have an idea of what it's like.  The Thomas Recipe does help alleviate some of the symptoms.  Make sure you stay hydrated.

Wish I had better suggestions, but I don't.  Hopefully someone else might.
Blank
1271743_tn?1320896061
Have you told your doctor about loosing your insurance and asked to be switched to something cheaper? I felt that Morphine Sulfate works as well if not better than the Fentanyl and is cheaper.  Or maybe check out the needymeds.org website... it has patient assistance program information and coupons for some medications... hope this information helps....
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
6942344_tn?1417222347
Blank
Amandag78
Perth, Australia
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
1926359_tn?1331591739
Blank
lulu747
Vancouver
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
4522800_tn?1405696702
Blank
VICourageous
ID